Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 390, NWS Atlanta, GA

August 12, 2025Lumpkin County, Union County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 12, 2025, 6:47 PM EDT for Lumpkin County, Union County, White County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2025, 6:47 PM EDT (22:47 UTC)
Expired
Aug 12, 2025, 7:30 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lumpkin County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 141 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WUUS52 KFFC 122247
SVRFFC
GAC187-291-311-122330-
/O.NEW.KFFC.SV.W.0390.250812T2247Z-250812T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
647 PM EDT Tue Aug 12 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lumpkin County in north central Georgia...
  Central White County in northeastern Georgia...
  Southeastern Union County in north central Georgia...

* Until 730 PM EDT.

* At 647 PM EDT, a severe thunderstorm was located over Turners
  Corner, or 7 miles northeast of Dahlonega, moving northeast at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
  Robertstown, Low Gap Shelter, Camp Coleman Lake, Smithgall Woods
  Conservation Are, Porter Springs, Turners Corner, Blood Mountain
  Shelter, Sautee, Gooch Mountain Shelter, and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
      3463 8365 3453 8392 3465 8404 3483 8385
TIME...MOT...LOC 2247Z 229DEG 14KT 3463 8391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
434 
WWUS52 KFFC 122259
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Tue Aug 12 2025

GAC187-291-311-122330-
/O.CON.KFFC.SV.W.0390.000000T0000Z-250812T2330Z/
Lumpkin GA-White GA-Union GA-
659 PM EDT Tue Aug 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN LUMPKIN...CENTRAL WHITE AND EAST CENTRAL UNION
COUNTIES...

At 657 PM EDT, a severe thunderstorm was located over Camp Coleman
Lake, or 7 miles northwest of Cleveland, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Smithgall Woods Conservation Are, Porter
Springs, Turners Corner, Sautee, Qualatchee Lake, and Low Gap
Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
      3463 8365 3454 8389 3466 8401 3483 8385
TIME...MOT...LOC 2257Z 229DEG 14KT 3466 8387 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
813 
WWUS52 KFFC 122324
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Tue Aug 12 2025

GAC187-291-311-122331-
/O.EXP.KFFC.SV.W.0390.000000T0000Z-250812T2330Z/
Lumpkin GA-White GA-Union GA-
724 PM EDT Tue Aug 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUMPKIN...CENTRAL
WHITE AND EAST CENTRAL UNION COUNTIES WILL EXPIRE AT 730 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3468 8365 3467 8364 3466 8366 3464 8365
      3463 8365 3454 8389 3466 8401 3483 8385
TIME...MOT...LOC 2321Z 229DEG 14KT 3471 8380 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:04 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 12, 2:04 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
204 PM EDT Tue Aug 12 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 141 PM EDT Tue Aug 12 2025

Key Messages:

    - Scattered to numerous showers and thunderstorms can be expected
      today and again on Thursday.

    - Areas of heavy rainfall could lead to localized flash
      flooding concerns, especially in north Georgia this evening.

Weak surface low analyzed off the mouth of the MS River with
northward extending weak trof axis across AL into NW GA...much
like a tropical wave. Moisture pooling along the boundary with
PWATs of 2.0 to 2.2 inches extending north from the Mobile AL
region northeastward into NW GA...and 2-2.1" PWATs elsewhere
across the CWA. Enough surface heating has occurred to allow
surface instabilities to surge to 3000-4000 j/kg across the area
as well which will serve to aid in more widespread shower and
tstorm activity to occur later today/this evening. Given the high
PWAT values in conjunction with a weak convergent axis and
orographic lift, expect heavier rainfall potential across northern
GA this evening as storms develop and lift north across the area.
WPC does highlight a slight risk ERO across north GA today and CAM
guidance, while splotchy, does hint at some isolated higher totals
up to 3 or 4 inches possible in localized spots.

Weak trof axis remains generally in place tomorrow so expect a
similar type setup with afternoon showers and storms developing
within the higher PWAT atmosphere in place. With no real mid level
or jet support, expect activity to be largely driven by surface
heating or aggressive gulf coast sea breeze. CAM guidance is
suggesting upwards of 4000 j/kg CAPE to setup across the area
before storms develop and tap the energy.

30

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 141 PM EDT Tue Aug 12 2025

Key Messages:

    - Daily afternoon/evening thunderstorm chances through the
      weekend.

    - Temps returning to seasonal norms by late week.

Discussion:

The extended forecast continues with afternoon and evening showers
and thunderstorms expected each day. Temps also climb back to near
seasonal norms by Thu/Fri with highs back to near 90 north, to the
mid 90s across central GA. By Thu, the upper level ridge from the
short term continues to strengthen and becomes centered over central
FL and the eastern Gulf. This upper level ridge will keep deep moist
southwesterly flow over GA with small vort maxes pushing into the
area. This flow becomes a bit more westerly by Fri keeping moist
flow over the area through the weekend. With day time heating and
temps expected to get back up to seasonal norms we will continue to
see afternoon and evening showers and thunderstorms through day 7.
This strong upper level ridge becomes centered over the northern
Gulf by Fri/Sat then it moves over the western gulf by the beginning
of next week. This will help to keep any storms that develop capped
from becoming too strong or severe.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Tue Aug 12 2025

Afternoon showers and isolated TS starting to develop which
should become more numerous through the afternoon. Included Tempo
at all sites based on latest guidance which is centered late
afternoon into early evening with storm risk. The main culprit, a
weak tropical wave, passes through the region overnight which
will trigger a wind shift to the SW between 08-10z. Additionally,
given the low level moisture around and high RH, expect some low
IFR cigs to develop around metro sites toward dawn on Wednesday.
Afternoon showers and storms return on Wed at area taf
sites...included a prob30 for ATL.

//ATL Confidence...18Z Update...
MEDIUM CONFIDENCE ON STORM TIMING AND IFR CIGS WED AM
HIGH CONFIDENCE ALL OTHER ELEMENTS.

30

&&

.CLIMATE...
Issued at 141 PM EDT Tue Aug 12 2025

Records for 08-12

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     73 1970     75 2016     60 2012
                                        1934
   KATL      98 1999     73 1940     80 1881     59 1890
                1957        1922
   KCSG     101 1999     81 2008     78 2019     65 1989
                            2004                    1931
   KMCN     102 1925     74 1919     77 1925     62 1967

Records for 08-13

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     104 1925     72 1922     75 1926     56 1964
                                        1925
   KATL     100 2019     73 1992     80 1881     56 1964
                2007        1922
   KCSG     100 1943     80 1910     79 2010     61 1964
                1925                    1943
   KMCN     101 1999     80 1986     79 1925     59 1967
                1925

Records for 08-14

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     71 1991     78 1925     57 1964
   KATL      99 2007     73 1991     78 2007     56 2004
                1995
                1980
   KCSG     102 1999     76 1991     78 2011     60 1967
                                        2010        1964
                                        1943
   KMCN     102 1999     72 1931     77 2019     56 1967
                                        2010        1964

Records for 08-15

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2007     71 1964     77 1915     62 2014
                1918                                1979
                                                    1967
   KATL     102 2007     69 1890     77 1908     62 1962
                1995
   KCSG     102 1995     74 2013     81 1995     63 1967
                                                    1963
   KMCN     104 2007     71 2013     76 1927     58 1967

Records for 08-16

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     68 2013     77 1995     59 1924
                            1964
   KATL     102 1954     67 2013     79 2007     60 1889
   KCSG     103 1995     74 2013     80 1902     64 1929
   KMCN     104 1954     71 2013     77 1995     57 1967

Records for 08-17

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1954     66 2013     76 2010     60 2013
                                        2007        1967
                                        1995        1948
   KATL     101 2007     66 2013     76 2017     61 2013
                1954                    2010
                                        2000
   KCSG     102 2000     72 2013     78 2017     65 2013
                                        2001
   KMCN     103 2000     71 2013     77 2010     60 1967
                1954                    1952

Records for 08-18

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1995     70 1905     76 1946     62 1979
                                                    1976
                                                    1964
   KATL     101 2000     70 1981     80 2000     62 1964
                1995        1905                    1879
   KCSG     104 2000     78 1981     78 2000     62 1948
                                        1995
   KMCN     104 2000     75 1981     77 2000     63 1948
                            1905        1995
                                        1951

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  87  71  87 /  60  60  40  40
Atlanta         73  86  72  88 /  60  70  50  50
Blairsville     68  82  67  84 /  80  70  50  60
Cartersville    72  86  71  89 /  70  80  40  50
Columbus        74  88  73  90 /  30  80  30  60
Gainesville     71  85  71  87 /  70  70  50  40
Macon           73  91  73  89 /  20  60  30  50
Rome            72  86  71  89 /  70  70  40  50
Peachtree City  72  86  71  89 /  50  70  40  50
Vidalia         74  93  75  91 /  10  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...30
LONG TERM....01
AVIATION...30
Hazardous weather outlook, Aug 12, 5:54 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
554 AM EDT Tue Aug 12 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
554 AM EDT Tue Aug 12 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon and evening. Locally heavy rainfall can be expected,
which could lead to isolated flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous showers and thunderstorms are again
expected on Wednesday. Locally heavy rainfall will again be the
primary concern. Isolated to scattered thunderstorms will then remain
possible each afternoon from Thursday to Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, Aug 12, 4:41 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Tue Aug 12 2025

GAZ041>044-052-053-122115-
Douglas GA-Haralson GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
441 PM EDT Tue Aug 12 2025

...A strong thunderstorm will impact portions of southeastern
Haralson, Carroll, southwestern Douglas, northern Heard, northwestern
Coweta and southwestern Fulton Counties through 515 PM EDT...

At 440 PM EDT, a strong thunderstorm was over Centralhatchee, or 9
miles north of Franklin, moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Carrollton, Bremen, Palmetto, Bowdon, Mount Zion, Whitesburg,
Waco, Ephesus, Centralhatchee, Roopville, Plant Yates, Seaton Lake,
Dunaway Gardens, Clem, Abilene, John Tanner State Park, Blackjack
Mountain, Madras, and Byers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3374 8517 3351 8466 3333 8484 3332 8514
      3338 8528 3338 8529 3344 8530
TIME...MOT...LOC 2040Z 217DEG 26KT 3341 8510

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 12, 6:14 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
614 PM EDT Tue Aug 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Flash Flood      1 E Lakeview            34.98N 85.25W
08/12/2025                   Catoosa            GA   Law Enforcement

            Flash flooding over roadway near
            intersection of Lakeview Dr and Greens Lake
            Rd.

&&

LNM
Special weather statement, Aug 12, 6:43 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT Tue Aug 12 2025

GAZ008-015-016-122315-
Union GA-White GA-Lumpkin GA-
643 PM EDT Tue Aug 12 2025

...A strong thunderstorm will impact portions of northeastern
Lumpkin, southwestern White and southeastern Union Counties through
715 PM EDT...

At 643 PM EDT, a strong thunderstorm was over Porter Springs, or near
Dahlonega, moving northeast at 15 mph.

HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dahlonega, Cleveland, Camp Coleman Lake, Whitley Gap Shelter,
Smithgall Woods Conservation Are, Porter Springs, Turners Corner,
Blood Mountain Shelter, and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3451 8394 3463 8405 3480 8388 3464 8367
TIME...MOT...LOC 2243Z 230DEG 14KT 3462 8393

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:17 PM EDTSpecial Weather StatementFFCJasper, Putnam28 min
Aug 12, 4:41 PM EDTSpecial Weather StatementFFCCarroll34 min
Aug 12, 5:45 PM EDTFlash Flood WarningFFCCatoosa, Walker7 hr
Aug 12, 6:37 PM EDTFlash Flood WarningFFCCatoosa6 hr
Aug 12, 6:43 PM EDTSpecial Weather StatementFFCWhite32 min
Aug 12, 6:50 PM EDTFlash Flood Warning Considerable damage threatFFCCatoosa, Walker6 hr
Aug 12, 7:47 PM EDTSpecial Weather StatementFFCBarrow, Jackson28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.